MAUDE Adverse Event Report: ANGIODYNAMICS SMART PORT; PORT & CATHETER,

ANGIODYNAMICS SMART PORT; PORT & CATHETER,
Model Number CT80STPD
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer did provide a picture showing the smartport with a portion of the catheter connected to the port housing and two small pieces of catheter tubing.One piece of tubing is approximately 1.8cm long and the other is approximately 0.5cm long.There is approximately 0.4cm of catheter tubing protruding from the blue boot connector.The remainder of the catheter tubing (likely distal end) is not present in the picture.The customer's reported complaint description cannot be confirmed, no complaint sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.The customer did provide a picture of the port housing and two small pieces of catheter tubing but no investigation conclusions can be made based on review of the picture.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the directions for use (dfu) that is provided in the reported kit contains the following directions and precautions: contraindications: catheter insertion in the subclavian vein medial to the border of the first rib, an area which is associated with higher rates for pinch-off.Warnings: do not use syringes smaller than 10 ml syringe when accessing the port as system, damage can occur.Flushing occluded catheters with small syringes can create excessive pressures within the port system.Do not forcefully flush the port system with any syringe size.After confirmation of patency by detecting no resistance and the presence of a blood return, use syringes appropriately sized for the medication being injected.Do not transfer the medication to a larger syringe.Failure to ensure patency of the catheter prior to power injection studies may result in port system failure and patient injury may occur.Do not power inject through a port system that exhibits signs of clavicle-first rib compression or pinch-off as it may result in port system failure and patient injury may occur.Absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.Do not attempt to measure the patient's blood pressure on the arm in which a peripheral system is located, since catheter occlusion or other damage to the catheter could occur.If the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions: to avert device damage and/or patient injury during catheter placement: avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.Use only smooth-edged atraumatic clamps or forceps.Do not use the catheter if there is any evidence of mechanical damage or leaking.Avoid sharp or acute angles during implantation which could compromise the patency of the catheter lumen.Carefully follow the catheter to port connection technique provided in the dfu to ensure proper device connection and to avoid catheter damage.Assure tight connection between port body and catheter.After implantation or any treatment via the port, the system should be flushed with normal saline for injection per institutional protocol.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
A patient had a smartport single titanium ct vtx port placed on (b)(6) 2022.The port was noticed to be nonfunctional due to not aspirating on (b)(6) 2022.The patient was sent to another facility to have cxr performed, at which time it was noted the port catheter had fractured into three pieces.The port body was in subcutaneous pocket in the right chest, and the catheter fragments were in right neck and the rest in the inferior vena cava.Due to this issue, the port was removed in mci building on (b)(6) 2022, and the catheter fragments were removed in mcvi building on (b)(6) 2022.It is unknown if the port had been replaced.

Brand Name
SMART PORT
Common Device Name
PORT & CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key14517830
Report Number1317056-2022-00080
Device Sequence Number17800883
Product Code LJT
UDI-Device IdentifierH787CT80STPD0
UDI-PublicH787CT80STPD0
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberCT80STPD
Device Catalogue NumberCT80STPD
Device Lot Number5708020
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2022
Initial Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale